Alert archive / Arkansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 33, NWS Little Rock, AR

April 4, 20144 counties in Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Apr 4, 2014, 12:17 AM CDT for 4 counties in Arkansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 4, 2014, 12:17 AM CDT (05:17 UTC)
Expired
Apr 4, 2014, 1:00 AM CDT
In force
43 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Conway County, AR, Faulkner County, AR, Pope County, AR, Van Buren County, AR

The radar

The Little Rock radar (KLZK), 68 km from the middle of the area, began a volume at 05:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.3 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2014-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2014-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2093 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 12:09 AM CDT, 8 minutes earlier.

Area forecast discussion, Apr 4, 12:09 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1209 AM CDT FRI APR 4 2014

.DISCUSSION...

UPDATED FOR 06Z AVIATION DISCUSSION.

&&

.AVIATION...

STRONG S TO SW WINDS ATTM WITH TSRA AT MOST TERMINALS. TSRA WILL
CONTINUE FOR SEVERAL HOURS...CLEARING OUT OF KBPK/KHRO FIRST.
EXPECT THE COLD FRONT TO MOVE THROUGH ALL TAF SITES BY 12Z WITH A
SWITCH TO NW WINDS ACROSS THE AREA. VFR CONDITIONS EXPECTED AFTER
FROPA WITH SOME SCATTERED HIGH CLOUDS POSSIBLE.

AVIATION...226
Hazardous weather outlook, Apr 3, 9:57 PM CDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
957 PM CDT THU APR 3 2014

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-040845-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
957 PM CDT THU APR 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TONIGHT

A STRONG STORM SYSTEM CONTINUES TO TRACK ACROSS THE NATIONS MID
SECTION AT THIS TIME. THE ASSOCIATED COLD FRONT...CURRENTLY OVER
EASTERN OKLAHOMA...WILL DRAG A COLD FRONT INTO AND EVENTUALLY
THROUGH THE STATE. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE ALONG THIS FRONT AND SOME STORMS ARE EXPECTED TO BE SEVERE
WITH LARGE HAIL...GUSTY WINDS AND ISOLATED TORNADOES.

THIS LINE OF STRONG STORMS IS EXPECTED TO GET INTO WESTERN ARKANSAS
EARLY THIS EVENING AND REACH CENTRAL SECTIONS OF THE STATE SEVERAL
HOURS LATER. THE FRONT WILL REACH EASTERN ARKANSAS DURING THE
OVERNIGHT HOURS.

AS FAR AS RAINFALL...HALF INCH TO INCH AND A HALF TOTALS ARE IN THE
FORECAST. PARTS OF THE SOUTHWEST COULD GET LESS...WITH POTENTIALLY
MORE ACROSS THE NORTHEAST. GUSTY WINDS WILL BE SEEN AS WELL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER STORM SYSTEM WILL IMPACT THE REGION SUNDAY AND MONDAY...WITH
MORE CHANCES FOR SHOWERS AND THUNDERSTORMS. COOLER AIR WILL BE
PULLED IN ON THE BACKSIDE OF THE SYSTEM WHICH WILL BRING A FEW
COLD MORNINGS TO AT LEAST NORTHERN PARTS OF THE STATE DURING THE
EARLY PART OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TODAY WITH SEVERE WEATHER EXPECTED
ACROSS MUCH OF ARKANSAS.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

226/56

In the hours before

Local storm report, Apr 3, 8:57 PM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
857 PM CDT THU APR 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             MARSHALL                35.91N 92.64W
04/03/2014  M3.00 INCH       SEARCY             AR   SOCIAL MEDIA

&&

58
Local storm report, Apr 3, 9:04 PM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
904 PM CDT THU APR 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 PM     HAIL             AGNOS                   36.27N 91.68W
04/03/2014  E1.00 INCH       FULTON             AR   TRAINED SPOTTER

            NICKEL TO QUARTER SIZE HAIL WAS REPORTED JUST EAST OF
            AGNOS.

&&

46
Local storm report, Apr 3, 9:27 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
927 PM CDT THU APR 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     HAIL             GLENCOE                 36.28N 91.75W
04/03/2014  E1.75 INCH       FULTON             AR   SOCIAL MEDIA

&&

46
Local storm report, Apr 3, 9:52 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
952 PM CDT THU APR 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             BIG FLAT                36.01N 92.40W
04/03/2014  E2.50 INCH       BAXTER             AR   BROADCAST MEDIA

            HAIL WAS ALMOST TO THE SIZE OF TENNIS BALLS AT BIG FLAT.

&&

46
Special weather statement, Apr 3, 11:35 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1135 PM CDT THU APR 3 2014

ARZ039-041>043-053>055-040520-
CLARK AR-GARLAND AR-GRANT AR-HOT SPRING AR-MONTGOMERY AR-PERRY
AR-SALINE AR-
1135 PM CDT THU APR 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SALINE...SOUTHERN
PERRY...EXTREME SOUTHEASTERN MONTGOMERY...HOT SPRING...NORTHWESTERN
GRANT...GARLAND AND NORTHERN CLARK COUNTIES UNTIL 1215 AM CDT...

AT 1129 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES EAST OF AMITY...OR 10 MILES NORTHWEST
OF DEGRAY LAKE...MOVING NORTHEAST AT 45 MPH.

SMALL HAIL FROM PEA UP TO QUARTER INCH IN DIAMETER AND WIND GUSTS UP
TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND
FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  MALVERN...            LAKE HAMILTON...
  HOT SPRINGS VILLAGE...                      HOT SPRINGS...
  DEGRAY LAKE...        PINEY...              LAKE CATHERINE...
  TULL...               TRASKWOOD...          ROCKWELL...
  ROCKPORT...           PERLA...              MOUNTAIN PINE...
  MEYERS...             LONSDALE...           LOFTON...
  LAKE OUACHITA SP...   LAKE CORONADO...

THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 84 AND 114.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3487 9298 3443 9248 3411 9337 3444 9343
TIME...MOT...LOC 0434Z 235DEG 39KT 3434 9327

MTREXLER
Special weather statement, Apr 4, 12:09 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1209 AM CDT FRI APR 4 2014

ARZ032-043>045-055-040535-
FAULKNER AR-GRANT AR-LONOKE AR-PULASKI AR-SALINE AR-
1209 AM CDT FRI APR 4 2014

...SIGNIFICANT WEATHER ADVISORY FOR SALINE...PULASKI...WESTERN
LONOKE...NORTHERN GRANT AND SOUTHERN FAULKNER COUNTIES UNTIL 1230 AM
CDT...

AT 1205 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 3 MILES NORTHWEST OF BENTON...MOVING NORTHEAST
AT 50 MPH.

SMALL HAIL FROM PEA TO QUARTER INCH IN DIAMETER AND WIND GUSTS UP TO
45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND
FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  WEST LITTLE ROCK...   SW LITTLE ROCK...     SHERWOOD...
  N LITTLE ROCK ARPT... NORTH LITTLE ROCK...  MAUMELLE...
  LAKE MAUMELLE...      DOWNTOWN LITTLE ROCK...
  BRYANT...             BENTON...             WRIGHTSVILLE...
  TULL...               TOLTEC MOUNDS STATE PARK...
  SYLVAN HILLS...       SWEET HOME...         SHANNON HILLS...
  SCOTT...              ROLAND...

THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 112 AND 142.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 133 AND 161.

THIS INCLUDES INTERSTATE 430 BETWEEN MILE MARKERS 1 AND 12.

THIS INCLUDES INTERSTATE 440 BETWEEN MILE MARKERS 1 AND 13.

THIS INCLUDES INTERSTATE 530 BETWEEN MILE MARKERS 1 AND 12.

THIS INCLUDES INTERSTATE 630 BETWEEN MILE MARKERS 1 AND 7.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3507 9234 3465 9200 3440 9255 3472 9285
TIME...MOT...LOC 0507Z 235DEG 44KT 3461 9259

MTREXLER

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 7:30 PM CDTSevere Thunderstorm WarningLZKBaxter, Marion, Newton, Searcy45 min
Apr 3, 7:33 PM CDTTornado WarningLZKBaxter, Marion, Newton, Searcy42 min
Apr 3, 8:03 PM CDTSevere Thunderstorm WarningLZKBaxter, Fulton, Izard, Marion, Stone42 min
Apr 3, 8:16 PM CDTTornado WarningLZKBaxter, Izard, Stone44 min
Apr 3, 8:43 PM CDTSevere Thunderstorm WarningLZKFulton, Izard, Sharp47 min
Apr 3, 10:15 PM CDTSevere Thunderstorm WarningLZKCalhoun, Ouachita45 min
Apr 3, 11:35 PM CDTSpecial Weather StatementLZKGarland, Hot Spring45 min
Apr 3, 11:44 PM CDTSevere Thunderstorm WarningLZKCalhoun, Ouachita46 min
Apr 4, 12:07 AM CDTSevere Thunderstorm WarningLZKCalhoun, Clark, Cleveland, Dallas, Grant, Hot Spring and 1 more53 min
Apr 4, 12:09 AM CDTSpecial Weather StatementLZKPulaski, Saline26 min
Apr 4, 12:22 AM CDTTornado WarningLZKCleveland, Dallas, Grant, Jefferson23 min
Apr 4, 12:26 AM CDTSevere Thunderstorm WarningLZKBradley, Calhoun, Cleveland, Dallas, Drew, Lincoln and 1 more49 min
Apr 4, 12:42 AM CDTSevere Thunderstorm WarningLZKArkansas, Jefferson, Lincoln48 min
Apr 4, 12:49 AM CDTSevere Thunderstorm WarningLZKArkansas, Cleveland, Dallas, Desha, Grant, Jefferson and 1 more56 min
Apr 4, 12:54 AM CDTSpecial Weather StatementLZKCleburne31 min
Apr 4, 1:16 AM CDTSevere Thunderstorm WarningLZKBradley, Cleveland, Desha, Drew, Lincoln44 min
Apr 4, 1:27 AM CDTSpecial Weather StatementLZKIndependence, Jackson, White, Woodruff28 min
Apr 4, 1:29 AM CDTSevere Thunderstorm WarningLZKArkansas, Desha, Lincoln, Monroe46 min
Apr 4, 4:24 AM CDTLake Wind AdvisoryLZKArkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more14 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.